Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

What is the best treatment for the body odor caused by methotrexate?

Jul 2012
User rating for this question
Very Good
Answered by

Practicing since : 1993
Answered : 1195 Questions
What is the best treatment for the body odor caused by methotrexate?
Posted Sat, 3 Nov 2012 in Skin Hair and Nails
Answered by Dr. Praveen Rodrigues 11 hours later
Hi there XXXXXXX.
Methotrexate is given for psoriasis but Psoriasis is seldom itchy.
The musky body odour need not be related to methotrexate.
Can we be a little more specific about the chronology of things started.
Please get back to me with some details including what soap you use, any change in environment, surroundings, stressors?
Cheers & await your response to take this further.
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
Follow-up: What is the best treatment for the body odor caused by methotrexate? 13 hours later
I was in the midst of a detailed report when the screen went blank and my message was gone. I use All free laundry soap, Basis for bathing, Chlorbesterol for the itch which is almost gone since Methotrexate. I tried cetaphil, but had a bad reaction. currently I'm using Vaseline with Aloe or plain vaseline everywhere except the bottom of my feet
Answered by Dr. Praveen Rodrigues 49 minutes later
Hi there.
Understand how you feel about typing a long message & then screens going blank on you...happens to me all the time :) Relax its a techy thing..that's why they still cant replace us doctors :)
Perhaps, if while using vaseline, you may want to sprinkle a little water on the skin & then layer the vaseline on may help hydrate the skin 'better'!
Might i also recommend a 2% ketoconazole soap to be used in the groin & axillae & hair bearing regions where glands are aplently & leaving on the said soap for a period of 10-15 mts while bathing initially daily for a week & then on alternate days. This should address the odour issue.
Good Luck & wish you continued good health. Glad the itch is better :) Cheers!
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor